Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 62, NWS Atlanta, GA

April 9, 20205 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 9, 2020, 4:40 AM EDT for 5 counties in Georgia. It was in force for 35 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 9, 2020, 4:40 AM EDT (08:40 UTC)
Expired
Apr 9, 2020, 5:15 AM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, GA, Cobb County, GA, Douglas County, GA, Haralson County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 50 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:41 AM EDTTSTM WND DMG3 N Bremen, GA2 TREES REPORTED DOWN NEAR THE INTERSECTION OF POSEYVILLE RD AND HERITAGE LN
Apr 9, 4:41 AM EDTTSTM WND DMGBuchanan, GATREES REPORTED DOWN IN BUCHANAN
Apr 9, 4:42 AM EDTTSTM WND DMG1 Wnw Draketown, GATREES REPORTED DOWN NEAR THE INTERSECTION OF MOOD RD AND FRANCES WHITE RD.
Apr 9, 4:53 AM EDTTSTM WND DMG2 Nnw Villa Rica, GATREE DOWNED ONTO A HOME NEAR THE INTERSECTION OF BROOKSIDE WAY AND BROOKSIDE DRIVE
Apr 9, 4:57 AM EDTTSTM WND DMG2 Nnw Villa Rica, GAA TREE WAS REPORTED DOWN ON A HOUSE IN THE 600 BLOCK OF MCCURDY ROAD
Apr 9, 4:57 AM EDTTSTM WND DMG2 Nnw Villa Rica, GATWO TREES WERE REPORTED DOWN ON A HOUSE IN THE 100 BLOCK OF BROOKSIDE WAY.
Apr 9, 4:57 AM EDTTSTM WND DMG4 Nw Villa Rica, GAA TREE WAS REPORTED DOWN IN THE 100 BLOCK OF WESLEY CHAPEL LANE IN VILLA RICA.
Apr 9, 4:57 AM EDTTSTM WND DMGVilla Rica, GAA TREE WAS REPORTED DOWN IN THE 1000 BLOCK OF DALLAS RD IN VILLA RICA.
Apr 9, 4:59 AM EDTTSTM WND DMG2 Ese Lake Val-Do-Mar, GAREPORT OF TREE DOWNED AT ANDY MOUNTAIN RD AND HWY 78.
Apr 9, 5:03 AM EDTTSTM WND DMG1 Sw Douglasville, GAREPORT OF A LARGE TREE DOWN NEAR ROSE AVE AND SELMAN DR IN DOUGLASVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2020-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2020-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

351 
WUUS52 KFFC 090840
SVRFFC
GAC045-067-097-143-223-090915-
/O.NEW.KFFC.SV.W.0062.200409T0840Z-200409T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
440 AM EDT Thu Apr 9 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southern Paulding County in northwestern Georgia...
  Northeastern Haralson County in northwestern Georgia...
  Southern Cobb County in north central Georgia...
  Northeastern Carroll County in northwestern Georgia...
  Douglas County in north central Georgia...

* Until 515 AM EDT.

* At 440 AM EDT, severe thunderstorms were located along a line
  extending from Eubank Lake to near Draketown to Buchanan, moving
  east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Douglasville, Dallas, Buchanan, Smyrna, Villa Rica, Powder Springs,
  Austell, Bremen, Temple, Hiram, Lithia Springs, Sweetwater Creek
  State Park, Eubank Lake, Vinings, Brownsville, Chapel Hill, Bill
  Arp, Six Flags Over Georgia, Draketown and Winston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3384 8515 3391 8511 3391 8505 3393 8505
      3387 8445 3383 8446 3381 8449 3370 8463
      3368 8464 3369 8465 3366 8466 3365 8471
      3362 8474 3363 8475 3361 8477 3377 8524
TIME...MOT...LOC 0840Z 283DEG 43KT 3391 8507 3383 8511 3378 8518 

HAIL...0.75IN
WIND...60MPH
 
$$
2 follow-up statements
917 
WWUS52 KFFC 090854
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
454 AM EDT Thu Apr 9 2020

GAC143-090904-
/O.CAN.KFFC.SV.W.0062.000000T0000Z-200409T0915Z/
Haralson GA-
454 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARALSON COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3361 8478 3372 8502 3382 8495 3391 8490
      3391 8485 3387 8445 3383 8446 3381 8449
      3370 8463 3368 8464 3369 8465 3366 8466
      3365 8471 3362 8474 3363 8475 3361 8477
TIME...MOT...LOC 0854Z 283DEG 43KT 3387 8489 3379 8493 3374 8500 

$$

GAC045-067-097-223-090915-
/O.CON.KFFC.SV.W.0062.000000T0000Z-200409T0915Z/
Paulding GA-Cobb GA-Carroll GA-Douglas GA-
454 AM EDT Thu Apr 9 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EDT
FOR SOUTHEASTERN PAULDING...SOUTHERN COBB...NORTHEASTERN CARROLL AND
DOUGLAS COUNTIES...

At 454 AM EDT, severe thunderstorms were located along a line
extending from near Dallas to near New Georgia to near Temple, moving
east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Douglasville, Dallas, Smyrna, Villa Rica, Powder Springs, Austell,
Temple, Hiram, Lithia Springs, Sweetwater Creek State Park, Vinings,
Brownsville, Chapel Hill, Bill Arp, Six Flags Over Georgia, Winston,
Lake Val-Do-Mar, New Georgia and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3361 8478 3372 8502 3382 8495 3391 8490
      3391 8485 3387 8445 3383 8446 3381 8449
      3370 8463 3368 8464 3369 8465 3366 8466
      3365 8471 3362 8474 3363 8475 3361 8477
TIME...MOT...LOC 0854Z 283DEG 43KT 3387 8489 3379 8493 3374 8500 

HAIL...0.75IN
WIND...60MPH
 
$$
541 
WWUS52 KFFC 090907
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
507 AM EDT Thu Apr 9 2020

GAC045-067-097-223-090917-
/O.EXP.KFFC.SV.W.0062.000000T0000Z-200409T0915Z/
Paulding GA-Cobb GA-Carroll GA-Douglas GA-
507 AM EDT Thu Apr 9 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAULDING...
SOUTHERN COBB...NORTHEASTERN CARROLL AND DOUGLAS COUNTIES WILL EXPIRE
AT 515 AM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with these thunderstorms.

LAT...LON 3361 8478 3372 8502 3382 8495 3391 8490
      3391 8485 3387 8445 3383 8446 3381 8449
      3370 8463 3368 8464 3369 8465 3366 8466
      3365 8471 3362 8474 3363 8475 3361 8477
TIME...MOT...LOC 0907Z 283DEG 43KT 3387 8489 3379 8493 3374 8500 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 1:02 AM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 9, 1:02 AM EDT, 3 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
102 AM EDT Thu Apr 9 2020

.UPDATE FOR AVIATION...

PREV DISCUSSION... /Issued 1133 PM EDT Wed Apr 8 2020/

UPDATE...

A Severe Thunderstorm Watch has been issued for the northern tier
of the forecast area through 10z in anticipation of a fast-moving
line of thunderstorms coming together across Middle Tennessee.
Damaging wind gusts will be the primary threat associated with
this convective line with a likely arrival time into northwest
Georgia by 07-08z. Some weakening is expected as the convection
heads into the Atlanta metro through 12z, though a risk for strong
wind gusts will remain.

RW

&&

SHORT TERM /Tonight through Thursday Night/...

Active and pretty complex fcst on tap for the rest of today through
tonight and into Thursday morning as what looks to be two rounds of
strong to severe storms. The first of which is mainly influenced by
a weak upper wave interacting with a moderately unstable airmass
(many areas across the southern half of the CWA even with dewpoints
currently in the mid to upper 60s and SBCAPE ranging from 2000-2500
J/kg). Any breaks in the stratocu could rapidly destabilize. CAMs
are in general consensus of the first area of stronger convection
initiating after 20z just south/west of the Atlanta Metro and then
advecting southward through central GA before exiting by 03z this
evening. Thermal profiles indicating some steep low/mid level lapse
rates along with decent deep layer bulk shear so main threats with
stronger storms look to be damaging wind and large hail. Cannot rule
out a brief tornado.

The second round looks to be overnight with a more amplified upper
shortwave and attendant sfc cold front bringing a ling of strong to
severe storms quickly into the northern CWA after 06z, then making
it into central GA by 10/11z as it weakens being quickly separated
from the upper forcing/moisture. Given some stronger low level
helicity along with continued strong deep layer shear, the main
threats with this round will be damaging winds and possible brief
tornadoes.

As if this isn't enough going on, the enhanced NW gradient winds
behind the front look to reach Wind Advisory criteria Thursday so
have issued one accordingly across the northern majority of the CWA
from 12z Thursday to 00z Friday.

Baker

LONG TERM /Friday through Wednesday/...

No significant changes have been to the long term. Models have come
more in line overall...but still struggle some with the late weekend
short wave. The long term begins dry on Friday. If drying takes
place as forecast...relative humidity values could drop into the mid
20s Friday afternoon. Depending on fuels and timing...this could be
a potential Fire Danger Day. The next significant short wave will be
tracking across the southwest states late Saturday into
Sunday...then moving northeast over the OH Valley on Monday.  This
looks like a stronger system as we return to a moist southwest flow
ahead of it. With increasing shear...instability...and high dew
points...Severe thunderstorms are a possibility late Saturday night
into Sunday night. QPF totals for the Saturday night through Monday
period could be two to three inches over much of the area...locally
higher. GFS and ECMWF push this short wave east of us during the day
Monday. Afterward it looks like another weaker short wave will
affect us for Tuesday and Wednesday. Low pops have been continued
into Wednesday.

41

&&

.AVIATION...
06Z Update...
A mixed bag of weather expected this morning due to a line
of showers and thunderstorms moving into n GA and weakening as
they move south. Potential for MVFR ceilings and even some
brief IFR ceilings along with brief reduced vsbys due to the
showers/storms. Any lower conditions and ceilings improving
quickly later this morning. Surface winds WSW 10 kts or less to
start, increasing to WNW 12-18 kts with gusts 22-30 kts later
this morning.

//ATL Confidence...06Z Update...
Low to medium confidence for ceilings, vsbys and weather.
High confidence for winds.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  48  65  41 /  30   5   5   5
Atlanta         75  48  62  42 /  30   5   0   5
Blairsville     65  38  55  35 /  10   5   0   5
Cartersville    73  44  61  38 /  20   5   0   5
Columbus        82  54  69  45 /  30  10   5   5
Gainesville     73  46  61  40 /  20   5   0   5
Macon           83  52  68  43 /  30  10   5   5
Rome            72  44  61  38 /  20   5   0   5
Peachtree City  78  48  64  41 /  30  10   5   5
Vidalia         86  56  71  46 /  30  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 8 AM this morning to 8 PM EDT this evening
for the following zones: Baldwin...Banks...Barrow...Bartow...
Butts...Carroll...Catoosa...Chattooga...Cherokee...Clarke...
Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...Heard...
Henry...Jackson...Jasper...Jefferson...Jones...Lumpkin...
Madison...Morgan...Murray...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Pickens...Polk...Putnam...Rockdale...
South Fulton...Spalding...Taliaferro...Towns...Union...Walker...
Walton...Warren...Washington...White...Whitfield...Wilkes...
Wilkinson.

Severe Thunderstorm Watch until 6 AM EDT early this morning for
the following zones: Catoosa...Chattooga...Dade...Dawson...
Fannin...Gilmer...Gordon...Lumpkin...Murray...Pickens...Towns...
Union...Walker...White...Whitfield.

&&

AVIATION...BDL
Hazardous weather outlook, Apr 8, 9:03 PM EDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
903 PM EDT Wed Apr 8 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
903 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Severe thunderstorms will be possible across north Georgia late
tonight into early Thursday morning.

A line of storms is expected to move into northern Georgia after
3 AM and quickly move southward. This line will have the
potential to produce strong straight-line winds and a weak and
short-lived tornado or two.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Early Thursday will see a decaying line of storms in northern
Georgia with a diminishing threat for strong straight-line winds
and a weak, spin-up tornado or two. The threat for any severe
weather is expected to end by mid-morning.

A stronger storm system is expected across the forecast area on
Sunday and Sunday night. Severe thunderstorms may be possible with
this system, as well as a risk of flash flooding with two to three
and a half inches of rain forecast over a thirty-six hour period,
and locally higher amounts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Apr 9, 3:55 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HAIL             3 NE ROME               34.29N  85.14W
04/09/2020  E0.88 INCH       FLOYD              GA   SOCIAL MEDIA

            NICKEL SIZE HAIL OBSERVED NEAR ROME HIGH SCHOOL

&&

EVENT NUMBER FFC2000302

SNELSON
Special weather statement, Apr 9, 4:00 AM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
400 AM EDT Thu Apr 9 2020

GAZ020-021-031-032-090830-
Cobb GA-Cherokee GA-Bartow GA-Paulding GA-
400 AM EDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COBB...SOUTHWESTERN
CHEROKEE...SOUTHERN BARTOW AND NORTHEASTERN PAULDING COUNTIES UNTIL
430 AM EDT...

At 359 AM EDT...a strong thunderstorm was centered just north of
Euharlee, or 4 miles west of Cartersville...moving east-southeast at
55 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Marietta, Canton, Cartersville, Kennesaw, Woodstock, Acworth, Holly
Springs, Euharlee, Emerson, Fair Oaks, Kellogg Creek, Red Top
Mountain State Park, Cross Roads, Due West, Sandy Plains, Hobgood
Park, White Water Park, Sweat Mountain, Oak Grove and Kennesaw State
University.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3415 8499 3425 8490 3417 8445 3398 8443
      3389 8458
TIME...MOT...LOC 0759Z 295DEG 47KT 3417 8489

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 9, 4:11 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 AM EDT Thu Apr 9 2020

GAZ030-041-090845-
Polk GA-Haralson GA-
411 AM EDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR POLK AND HARALSON COUNTIES UNTIL
445 AM EDT...

At 410 AM EDT...a strong thunderstorm was just west of Etna, or 9
miles west of Cedartown...moving east-southeast at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cedartown, Buchanan, Rockmart, Tallapoosa, Aragon, Fish Creek, Etna,
Eubank Lake, Esom Hill, Antioch, Van Wert, Draketown and Felton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3408 8526 3404 8501 3395 8502 3395 8505
      3390 8505 3390 8504 3382 8504 3372 8527
      3378 8536 3408 8542
TIME...MOT...LOC 0810Z 293DEG 46KT 3401 8538

HAIL...0.25IN
WIND...50MPH
Special weather statement, Apr 9, 4:29 AM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
429 AM EDT Thu Apr 9 2020

GAZ032-033-090900-
North Fulton GA-Cobb GA-
429 AM EDT Thu Apr 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 500 AM EDT...

At 428 AM EDT...a strong thunderstorm was centered near Due West, or
8 miles northeast of Dallas...moving east at 45 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Smyrna, Kennesaw, Fair Oaks,
Midtown, Mount Bethel, White Water Park, Lost Mountain Park, Vinings,
Sweet Auburn, Jim R Miller Park, Piedmont Park, Due West, Bolton,
Dobbins Air Reserve Base, Atlantic Station, Chastain Memorial Park
and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3403 8471 3396 8435 3374 8436 3392 8472
TIME...MOT...LOC 0828Z 291DEG 37KT 3397 8470

HAIL...0.25IN
WIND...50MPH
Local storm report, Apr 9, 4:35 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 AM     TSTM WND DMG     2 SSE COOSA             34.24N  85.32W
04/09/2020                   FLOYD              GA   PUBLIC

            REPORT OF A TREE DOWN ON A HOUSE ON KRAFTSMAN ROAD

&&

EVENT NUMBER FFC2000303

THIEM
Local storm report, Apr 9, 4:36 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EDT THU APR 09 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     TSTM WND DMG     1 E ROME                34.26N  85.16W
04/09/2020                   FLOYD              GA   PUBLIC

            REPORT OF A TREE DOWN ON A HOUSE ON SMITH ST NE IN
            ROME.

&&

EVENT NUMBER FFC2000304

THIEM

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:15 PM EDTSevere Thunderstorm WarningFFCToombs19 min
Apr 8, 8:23 PM EDTSpecial Weather StatementFFCTelfair22 min
Apr 9, 1:27 AM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield63 min
Apr 9, 2:31 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray, Union29 min
Apr 9, 3:01 AM EDTSpecial Weather StatementFFCTowns, Union, White29 min
Apr 9, 3:18 AM EDTSpecial Weather StatementFFCFloyd27 min
Apr 9, 3:35 AM EDTSpecial Weather StatementFFCBartow, Floyd25 min
Apr 9, 4:00 AM EDTSpecial Weather StatementFFCCobb30 min
Apr 9, 4:11 AM EDTSpecial Weather StatementFFCHaralson, Polk34 min
Apr 9, 4:29 AM EDTSpecial Weather StatementFFCCobb31 min
Apr 9, 5:06 AM EDTSpecial Weather StatementFFCClayton, Douglas24 min
Apr 9, 5:22 AM EDTSpecial Weather StatementFFCLamar, Spalding23 min
Apr 9, 5:40 AM EDTSevere Thunderstorm WarningFFCBibb, Jones, Lamar, Monroe32 min
Apr 9, 5:51 AM EDTSpecial Weather StatementFFCPutnam24 min
Apr 9, 6:11 AM EDTSpecial Weather StatementFFCJones, Wilkinson34 min
Apr 9, 6:43 AM EDTSpecial Weather StatementFFCJohnson, Wilkinson32 min
Apr 9, 6:54 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson40 min
Apr 9, 7:36 AM EDTSpecial Weather StatementFFCEmanuel9 min
Apr 9, 3:08 PM EDTRed Flag WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more29 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.